In her first letter to me she said that she had suffered with appendicitis pain for 14 months until it finally burst. You and I know that when an appendix bursts, peritonitis is the result. When peritonitis happens, adhesions are the inevitable outcome. Right? If food is not getting through, I would think that a X-ray would show that there is a problem.
If her problem with nausea seems to be like yours, would you share your experience here on the Message Board? Do you experience chronic nausea - and yet tests come back normal?
Janet would really appreciate your help! Thank you!!
** In Janet's June 19th letter she said: "I have been struggling with chronic nausea since my appendix burst in 1997. (I credit the doctors with that - 14 months of appendicitis and they kept telling me it COULDN'T be my appendix.) At any rate, the only thing we know for sure at this point is that I am full of adhesions. One doctor did offer to do surgery...others say my nausea is likely not related to the adhesions. I find occasional reports of things like physical therapy helping, but everywhere I search for alternate means (besides surgery) leads to a dead end."
** Janet's June 20th letter says: "One reason my family doctor is unsure whether or not my nausea is caused by adhesions is because, theoretically, the nausea would be caused when I get partial bowel blockages from them. Yet when I have episodes of unremitting vomiting and end up in ER, X-rays show no partial bowel blockages. Do you know if adhesions in an of themselves can give nausea? I realize that this might be a question for a doctor, but I've found out the hard way that often lay people who have researched an area know more than many doctors about that area.
"You asked what medications I am on. Since the pain is infrequent and often not that bad, I am not on pain meds. Nausea, however, is a real curse. When I can't handle it anymore I take promethezine. I've tried lots of other drugs, nothing else works.
"You also asked about constipation. That is only a problem if I take promethezine too often. (Since it wipes me out, I try to avoid it.) I am more likely to have diarrhea, which I have read can happen with partial bowel obstructions."